1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Side effects - tramadol seizures on 50mg possible?

Discussion in 'Tramadol' started by DEViANCE, Aug 21, 2012.

  1. DEViANCE

    DEViANCE Silver Member

    Reputation Points:
    121
    Messages:
    52
    Joined:
    Jul 10, 2006
    from U.K.
    As the title questions. Is it possible to have a seizure on tramadol 50mg oral?
    Considering no other meds and no 'known' seizure family history.

    No specific reason to ask other than like to establish ALL facts before every journey.
    Anyone with just 50mg experiences?

    All the best.
     
  2. Calliope

    Calliope Fictional Member Palladium Member Supporter

    Reputation Points:
    4,490
    Messages:
    533
    Joined:
    Feb 18, 2012
    from a nutshell, an infinite space
    Hi Avocado,

    The short answer to your question is yes, it is possible.

    I take tramadol fairly regularly at doses between 50mg and 300mg in a 24 hour period. This is within the therapeutic guidelines which say no single doses above 300mg, or higher than 400mg total in 24 hrs. I have never had seizure. But for your question one person's positive experience isn't what you want, that doesn't show seizure from 50mg is not possible. In fact it took me 3 minutes to find a case report of two individuals who had seizure while getting a therapeutic dose of 100mg (see "Intravenous Tramadol-Induced Seizure: Two Case Reports") Tramadol was administered intravenously in these cases, but they establish that the seizure risk exists below the therapeutic guidelines.

    You have to keep in mind that different people have different things going on in their brain and neurochemistry, such that they may have a lowered or raised threshold for seizure. Given that tramadol is known to cause seizure, you must assume there is *some* risk even at the 50mg level, and then think about what other things are the case for you.

    Risk of seizure from tramadol is increased by withdrawal from sedatives (alcohol, barbiturates, benzodiazepines etc.), or use of seizure threshold reducing drugs (anaesthetics, antibiotics, antidepressants (SSRIs, MAOIs, doxepin, nefazodone), antihistamines (azatadine, cyproheptadine, pheniramine, methdilazine, promethazine), triptans, antipsychotics, aminophylline and theophylline, DXM, bupropion, amphetamines, cocaine, caffeine and all other stimulants, etc.. See this thread for more information on the risks of tramadol including seizure: https://drugs-forum.com/forum/showthread.php?t=33372#ixzz24815gRTS

    50 mg is a fairly low dose, and if you are healthy and have none of the additional risk factors the chance of seizure is pretty small, but it is still possible.

    Think it through and whatever you decide, be safe. :)
     
    Last edited: Aug 21, 2012
  3. DEViANCE

    DEViANCE Silver Member

    Reputation Points:
    121
    Messages:
    52
    Joined:
    Jul 10, 2006
    from U.K.
    The reason I ask is I've taken tram before, possibly 12 to 15 times, always single oral dosage of 50mgs.

    Had no problems at all, except on one occasion I was lying in bed late at night, slightly tired and on tramadol 50mg - I had a feeling my eyes were trying to roll into the back of my head, the problem is I also suffer from anxiety so I'm conscious I may have just been hyper vigilant about every little thing and picked up on it then my mind/body took over with anxious thoughts (much like if you tell yourself your arms getting heavy and it then starts to feel heavy) - especially since I was empty minded trying to sleep.

    I later woke up with a shock possibly due to to anxiety/dream about anxiety but my anxiety also says in the back of my mind "what if this was the start of a seizure..."

    I am a healthy adult with no history of drug abuse and drink perhaps once a week.

    I would like to try tramadol again as it gave me a great mood lift for the next couple of days and the feeling of absolute content whilst one it was second to known.

    Can anyone share an opinion?

    Thanks for listening
     
  4. narcopy

    narcopy Newbie

    Reputation Points:
    5
    Messages:
    19
    Joined:
    Aug 2, 2012
    29 y/o from U.S.A.
    it is possible, but ive taken 50-100mg per dose and havent had any adverse reactions
     
  5. moonbaby

    moonbaby Newbie

    Reputation Points:
    0
    Messages:
    12
    Joined:
    Sep 12, 2012
    from U.S.A.
    A friend did have a seizure while on a 50mg twice a day dose. She was on no other medication and had no known family risk but it was later confirmed she did have some type of seizure disorder. I'm not sure of all the details.

    I have never had an issue and have even taken it while on an antidepressant. Everyone reacts differently but if you are healthy with no family history and not on any other meds, the risk is very low.
     
  6. mamad67

    mamad67 Newbie

    Reputation Points:
    0
    Messages:
    4
    Joined:
    Feb 23, 2013
    30 y/o from Arizona, U.S.A.
    Hi
    I take tramadol 100 occasionally (maybe once a month ) but after taking until two hours every 20 minutes things like wave comes to my head and it cause my breathing a little difficult.it is just for seconds every 20 minutes.Are they normal symptoms of tramadol or it is indicator of starting seizure.I have no other bothering symptoms.May taking tramadol will be dangerous for me with this symptom or it is the normal symptoms of CNS (central nervous system)?
    thanks a lot friend.
     
  7. thespeedofdark

    thespeedofdark Titanium Member

    Reputation Points:
    275
    Messages:
    228
    Joined:
    Jul 29, 2012
    from earth
    I'm not sure... my feeling is, if you are getting uncomfortable feelings when you take tramadol, it's probably best to avoid it or at least lower your dosage.

    Personally, I have not yet had a seizure on tramadol. I have taken 100mg of tramadol several times, and hate it. Makes me feel jittery, and I clench my jaw muscles a lot (so much so that it causes intense pain - I've actually started crying from pain and I'm no baby when it comes to pain - I've had teeth drilled and filled without Novocaine before). If I take 50 mg, I don't really notice many side effects, but I also don't notice much pain relief. It's better than nothing, that's for sure, but it's not great. Basically, the only time I take tramadol these days is if I run out of my hydrocodone script early - I'll take 75 mg 4x a day on the first day I switch from hydrocodone to tramadol, and then I drop it to 50mg 3-4x a day after that, and this prevents any withdrawal symptoms from occurring over the week or so that I'm out of my regular hydro script.
     
  8. Mindless

    Mindless Gold Member

    Reputation Points:
    4,038
    Messages:
    1,555
    Joined:
    Feb 23, 2011
    from U.K.
    Hello mamad67. Vertigo, dizziness and drowsiness are all possible negative effects of opioid analgesics in general, although I have no idea why you are feeling this 'wave' every twenty minutes. If you are having difficulty breathing after taking tramadol it may be safer to avoid it's use until you have discussed this with your doctor.
     
    Last edited: Feb 24, 2013
  9. mamad67

    mamad67 Newbie

    Reputation Points:
    0
    Messages:
    4
    Joined:
    Feb 23, 2013
    30 y/o from Arizona, U.S.A.
    thanks
    I wanted to know anyone else has expierienced this feeling or it is unusual.The feeling is temporary and short.I think because i take tramadol infrequently (once a month maybe) it is normal .like the first time use.
    Becase i scare from the seizure it causes me have stress.